Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Oct 26, 2015, 3:26 AM CDT for Hancock County, Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2015, 3:26 AM CDT (08:26 UTC)
- Expired
- Oct 26, 2015, 7:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Hancock County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 468 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
049
WGUS54 KLIX 260826
FFWLIX
MSC045-261230-
/O.NEW.KLIX.FF.W.0035.151026T0826Z-151026T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 AM CDT MON OCT 26 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 730 AM CDT
* AT 323 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN.
HANCOCK COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL ROADS IN
SOUTHERN PORTIONS OF THE COUNTY TO BE IMPASSABLE DUE TO A
COMBINATION OF FLASH FLOODING AND TIDAL INUNDATION.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...KILN...PEARLINGTON AND
SHORELINE PARK.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3025 8942 3023 8942 3021 8945 3019 8944
3018 8946 3019 8946 3019 8948 3020 8954
3018 8957 3022 8961 3027 8963 3044 8951
3049 8934 3038 8934 3033 8938 3034 8934
3030 8933
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 25, 7:26 PM CDT, 8 hours earlier.
Area forecast discussion, Oct 25, 7:26 PM CDT, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
726 PM CDT SUN OCT 25 2015
.UPDATE...
THERE HAS BEEN AN INCREASE IN CONVECTION ALONG AND SOUTH OF
INTERSTATE 10/12 AND WITH THE DEEPENING LOW PRESSURE OFF TO THE
WEST CONTRIBUTING TO LOW LEVEL ROTATION BRIEF TORNADOES ARE
BECOMING MORE OF A THREAT. A TORNADO WATCH HAS BEEN ISSUED FOR
AREAS ALONG AND SOUTH OF INTERSTATE 10/12 THROUGH 2AM TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 426 PM CDT SUN OCT 25 2015/
SHORT TERM...
NOT MUCH CHANGE IN THE FORECAST THIS AFTERNOON AND EVENING. LOW
CENTERED JUST OFF SOUTHWEST COAST OF LOUISIANA NEAR LAKE CHARLES
WILL CONTINUE TO MOVE NORTHEAST OVER THE NEXT 24 HOURS. WITH THAT
MODERATE TO HEAVY RAINFALL WILL CONTINUE TONIGHT THROUGH MONDAY
MORNING. AN ADDITIONAL 3 TO 5 INCHES OF RAINFALL IS POSSIBLE SO A
FLASH FLOOD WATCH WILL CONTINUE THROUGH THE OVERNIGHT HOURS. THE
GOOD THING IS IF YOU LOOK AT THE RADAR THE HEAVY RAIN HAS BEEN
FAIRLY PROGRESSIVE AND ALSO THERE IS A DRY SLOT FORMING AND MOVING
ONSHORE NEAR THE CENTER OF THE LOW. SO THERE IS A FAIRLY DECENT
SHOT THAT THE MODERATE TO HEAVY RAIN SHUTS DOWN A LITTLE SOONER.
OF COURSE WE WILL STILL DEAL WITH SHOWERS THROUGH TUESDAY BUT
A CONSISTENT MODERATE TO HEAVY RAIN THREAT SHOULD END AS THE LOW
MOVES NORTHEAST AND DRIER AIR WORKS INTO THE SYSTEM. ANOTHER
THREAT THAT CONTINUES IS THE POSSIBILITY OF QUICK SPIN UP
TORNADOES AND WATERSPOUTS. THE STORM PREDICTION CENTER CONTINUES TO
HIGHLIGHT A SLIGHT RISK ALONG THE LOUISIANA COAST THIS EVENING.
ALSO WE HAVE SEEN WINDS NEAR THE LOW SPIKE TO NEAR 30 KNOTS OR
GREATER ALONG THE SOUTHWEST COAST OF LOUISIANA AND THAT HAS US
CONCERNED FOR COASTAL FLOODING SO A COASTAL FLOOD WARNING HAS BEEN
ISSUED AS TIDES COULD RUN UP TO 3 FEET HIGHER THAN NORMAL. 13/MH
LONG TERM...
GOING INTO TUESDAY AND MIDWEEK RAIN CHANCES DROP OFF FOR TUESDAY
AS REMNANT SHOWERS FROM THE UPPER LOW WILL STILL BE AROUND. A
SLIGHT CHANCE OF SHOWERS WILL BE IN THE FORECAST FOR TUESDAY. THE
LOW PULLS OUT FOR WEDNESDAY AND WE FINALLY SEE SOME SUN AND DRY
OUT THROUGH THE WEEKEND. MODELS THEN POINT TO SOME SORT OF SYSTEM
IMPACTING THE FORECAST AREA BY NEXT SATURDAY OR SUNDAY. THE GFS
IS MORE AGGRESSIVE WITH THIS AND BRING RAIN INTO THE FORECAST AREA
AS EARLY AS SATURDAY MORNING WHILE THE EMCWF HOLDS THE SYSTEM OFF
UNTIL EARLY NEXT WEEK. WILL HAVE TO WATCH THIS A IT DRAWS CLOSER.
BUT FOR NOW WILL TAKE A BLENDED APPROACH TO THE FORECAST. 13/MH
AVIATION...
RA/SHRA ALL QUADS THROUGH 18Z MONDAY. MVFR/LIFR CAN BE EXPECTED
DUE TO LOW CEILINGS. WILL LIKELY SEE OVC015 WITH VISIB REDUCED TO 3
TO 5 MILES WITH SHRA ACTIVITY. THERE IS A SLIGHT CHANCE FOR TSRA
MAINLY AT TERMINALS AROUND AND SOUTH OF LAKE PONTCHARTRAIN. WINDS
WILL BE GUSTY WITH 15 TO 20 KT INLAND...20 TO 25 KT ALONG THE
COAST... AND UP TO 35 KT OFFSHORE. 18
MARINE...
SURFACE LOW PRESSURE IS JUST SOUTH OF LAKE CHARLES THIS AFTERNOON.
THE LOW DEEPEND SOME AND OBS OFF THE COAST OF LCH WERE SHOWING
SUSTAINED WINDS OF 40 KNOTS AND GUSTS UP TO 50 KNOTS AND THAT
PROMPTED US TO ISSUE A GALE WARNING FOR THE COASTAL WATERS
EXCLUDING LAKE PONTCHARTRAIN THIS AFTERNOON THROUGH MONDAY
AFTERNOON MAINLY FOR GUSTS POTENTIALY REACHING UP TO 45 KNOTS.
EXPECT COASTAL AND OFFSHORE WATER WINDS TO BE TO 25 TO 35 KT WITH
HIGHER GUSTS. SEAS WILL INCREASE TO 6 TO 8 FT WITH SOME AREAS
REACHING 8 TO 11 FT MAINLY OFFSHORE. SMALL CRAFT ADVISORY WILL
CONTINUE FOR THE TIDAL LAKES THROUGH MONDAY MORNING. THE LOW WILL
CONTINUE TO TRACK NORTHEAST AND WINDS SHOULD BEGIN TO SHIFT OUT OF
THE WEST BY MONDAY NIGHT AND WINDS AND SEAS SHOULD START TO
SUBSIDE. 13/MH
DECISION SUPPORT...
DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING HAZARDOUS CONDITIONS OVER COASTAL WATERS.
MONITORING ABOVE NORMAL TIDES AND HYDROLOGIC ISSUES.
MONITORING SEVERE WEATHER POTENTIAL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 69 74 66 74 / 100 80 50 40
BTR 69 75 66 75 / 100 60 40 20
ASD 71 76 67 76 / 100 80 50 40
MSY 72 77 67 76 / 100 50 40 30
GPT 71 75 68 75 / 100 90 50 40
PQL 71 74 67 76 / 100 100 60 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 AM CDT MONDAY FOR LAZ040-050-058-
060>062-064-066>070-072.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR LAZ034>037-039-
040-046>050-056>072.
GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ532-534-536-538-550-
552-555-557-570-572-575-577.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT MONDAY FOR GMZ530.
MS...COASTAL FLOOD WARNING UNTIL 7 AM CDT MONDAY FOR MSZ080>082.
FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR MSZ068>071-077-
080>082.
GM...GALE WARNING UNTIL 1 PM CDT MONDAY FOR GMZ534-536-538-550-552-
555-557-570-572-575-577.
&&Hazardous weather outlook, Oct 25, 7:31 PM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 731 PM CDT SUN OCT 25 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-261245- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 731 PM CDT SUN OCT 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT A TORNADO WATCH HAS BEEN ISSUED FOR AREAS ALONG AND SOUTH OF INTERSTATE 10/12 THIS EVENING UNTIL 2AM. INCREASED CONVECTION ALONG THE COAST COULD PRODUCE A BRIEF TORNADO TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI TODAY AND TONIGHT. LOW PRESSURE OVER THE WESTERN GULF OF MEXICO WILL SPREAD RAIN ACROSS THE AREA TODAY AND TONIGHT. SOME OF THE RAIN WILL BE HEAVY WITH MANY AREAS LIKELY TO RECEIVE 3 TO 5 INCHES OF RAIN TODAY AND TONIGHT. HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT ARE EXPECTED THIS AFTERNOON AND ESPECIALLY TONIGHT AS SOUTHEAST WINDS INCREASE TO 20 TO 30 KNOTS OVER MUCH OF THE COASTAL WATERS WITH FREQUENT GUSTS TO GALE FORCE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LAKE PONTCHARTRAIN AND LAKE MAUREPAS. A GALE WARNING IS IN EFFECT FOR THIS AFTERNOON AND TONIGHT FOR ALL COASTAL WATERS WITH THE EXCEPTION OF LAKES PONTCHARTRAIN AND MAUREPAS...WHERE THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT. THE PERSISTENT SOUTHEAST WINDS COULD CAUSE TIDES TO BE 1 TO 3 FEET ABOVE NORMAL TONIGHT...WHICH COULD PRODUCE MINOR COASTAL FLOODING. AS A RESULT...A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL PARISHES AND COUNTIES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABOVE NORMAL TIDES WILL REMAIN POSSIBLE THROUGH TUESDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY MORNING. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE MAINLY OVER MISSISSIPPI COAST. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO CONTINUE THROUGH TUESDAY. WIND GUSTS TO GALE FORCE WILL BE POSSIBLE ACROSS MUCH OF THE COASTAL WATERS MONDAY MORNING AND A GALE WARNING REMAINS IN EFFECT FOR EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT ANY REPORTS OF HEAVY RAINFALL OR FLOODING WOULD GREATLY BE APPRECIATED.
In the hours before
Local storm report, Oct 25, 11:04 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 PM CDT SUN OCT 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND DMG 2 ENE NEW ROADS 30.70N 91.42W
10/25/2015 POINTE COUPEE LA EMERGENCY MNGR
TREE FELL ON HOME. TIME ESTIMATED.
0700 PM NON-TSTM WND DMG 1 ENE NEW ROADS 30.70N 91.43W
10/25/2015 POINTE COUPEE LA EMERGENCY MNGR
TREE FELL ON ROADWAY. TIME ESTIMATED.
0741 PM TSTM WND DMG 2 S CHAUVIN 29.42N 90.60W
10/25/2015 TERREBONNE LA LAW ENFORCEMENT
ROOF RIPPED OFF HOME NEAR CHAUVIN BRIDGE. POSSIBLE
TORNADO.
&&
ANSORGELocal storm report, Oct 26, 12:26 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1226 AM CDT MON OCT 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM NON-TSTM WND DMG LACOMBE 30.31N 89.93W
10/25/2015 ST. TAMMANY LA FIRE DEPT/RESCUE
LARGE TREE DOWN ON HWY 190 IN LACOMBE BETWEEN 9TH AND
12TH STREET. TREE STRUCK AND DAMAGED TWO OCCUPIED VEHICLE
BUT NO INJURIES WERE SUSTAINED.
&&
CBANNANSpecial weather statement, Oct 26, 12:43 AM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1243 AM CDT MON OCT 26 2015
MSZ081-260700-
HARRISON-
1243 AM CDT MON OCT 26 2015
...A LINE OF STRONG SHOWERS WILL AFFECT SOUTHWESTERN HARRISON
COUNTY...
AT 1240 AM CDT...THESE SHOWERS WERE MOVING INTO GULFPORT...MOVING
NORTHWEST AT 50 MPH.
THERE ARE MULTIPLE SHOWERS SHOWING WEAK ROTATION AND ARE VERY LIKELY
PRODUCING WATERSPOUTS. THE STRONGER WATERSPOUTS MAY PERSIST AND COME
ONSHORE AND A TORNADO WARNING MAY BE NEEDED.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH AND GULFPORT AIRPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHEASTERN
MISSISSIPPI.
LAT...LON 3037 8908 3036 8909 3036 8911 3031 8924
3034 8928 3036 8928 3038 8932 3045 8899
3043 8898 3043 8899 3041 8899 3041 8898
3039 8897
TIME...MOT...LOC 0540Z 155DEG 41KT 3034 8908
CABLocal storm report, Oct 26, 1:56 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 AM CDT MON OCT 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 AM FLOOD MCCOMB 31.25N 90.47W
10/26/2015 PIKE MS 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO HIGH WATER OVER WESTERN
PORTION OF PIKE COUNTY BETWEEN MCCOMB AND THE AMITE
COUNTY LINE.
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 12:43 AM CDT | Special Weather Statement | LIX | Harrison | 77 min |
| Oct 26, 1:01 AM CDT | Areal Flood Warning | LIX | Pike | 3 hr |
| Oct 26, 2:03 AM CDT | Areal Flood Warning | LIX | Amite | 3 hr |
| Oct 26, 3:13 PM CDT | Coastal Flood Advisory | LIX | 16 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.